Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HCV treatment side effects...
Mar 28, 2009

I'm HIV/HCV (genotye 2) coinfected. I started Ribavirin and Pegayas Jan 09. I was already on and tolerating Istentress and Truvada for the HIV. I've started becoming very irritable and aggressive to others. My doc says this is the Pegasys and has prescribed Lorazepam 4mg per day to help calm me down, all this is doing is making me drowsy in the day, clumsy and I keep walking into things. Is there anything you prescribe your patients to try and counter the nasty Pegasys side effects rather than stop treatment? I really don't want to stop treatment otherwise the past few months have been for nothing. Many thanks for your time and help from the uk, mark j.

Response from Dr. McGovern

I know that some of the psychiatrists I work with have used mood stabilizers (eg, wellbutrin and others) for symptoms of the nature you describe. You will want to discuss referral to psychiatry with your physician right away so you can hopefully continue therapy.

The other thing you may consider is checking your HCV RNA. If it is non-detectable, maybe you can dose-reduce your interferon dosing a bit.



Previous
Hep C lab results
Next
IMMUNE STATUS? help plz.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement